TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 4B 132.5DG 78MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Back to Search Results |
| Catalog Number |
DWF604B |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fall (1848); Subluxation (4525)
| Date of Event |
12/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, the patient underwent left reverse shoulder replacement on (b)(6) 2025.Pt experienced a very positive post-op rehab / recovery, demonstrating (according to the surgeon) a full range of motion of his prosthetic shoulder joint, within 6 weeks post-op.Later, patient was riding a push bike (in the early hours of the morning), and fell off, dislocating his left shoulder joint.Unable to be closed reduced.Surgeon decided on a mua, booked for on (b)(6) 2025.Joint reduced, under anesthesia, but grossly unstable.Surgeon decided on an open procedure.Tornier flex reversed 0mm tray was removed, along with the tornier reversed insert 39mm/9mm, and a thicker tray (6mm) and (same size) new insert were implanted.On reduction, the joint was still unstable.Surgeon dislocated the joint, removed the new reverse tray / poly insert, and proceeded to explore for further causes of the impingement / instability.More postero-inferior glenoid bone was removed.The (primary) implanted 39mm standard glenosphere was then removed, replaced by a 42mm standard glenosphere.The superior glenoid 30mm screw was found to be loose and replaced with a 34mm screw.A new 12mm flex reverse tray with a 42mm/9mm retentive insert was then implanted.The joint was reduced, and stable through a full range of motion, except for when in adduction / full external rotation.Surgeon stated that the patient's soft tissue envelop was now "a bit stretched out".The joint capsule was closed, tighter, with this in mind.Multiple tissue specimens were also taken, as a matter of protocol.No other information was provided.
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
Additional Manufacturer Narrative
The reported event could be confirmed based on the available x-ray and formal medical expert opinions.A device inspection was not possible since the affected device was not returned and no other evidence were provided for investigation.Though the explanted device pictures are available, but they are insufficient to perform the inspection.A review of the x-ray by the medical expert stated.The event of shoulder joint dislocation could be confirmed.The dislocation and the loosening of the baseplate screws can be fully explained by the high-energy trauma caused by the fall from the push-bike.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation and formal medical expert opinion, the root cause is attributed to a patient related issue.The high energy traumatic event associated with the fall from the push bike is the underlying cause of the confirmed shoulder joint dislocation and baseplate screw loosening.If any further information is provided, the complaint report will be updated.
Event or Problem Description
It was reported that, the patient underwent left reverse shoulder replacement on (b)(6) 2025.Pt experienced a very positive post-op rehab / recovery, demonstrating (according to the surgeon) a full range of motion of his prosthetic shoulder joint, within 6 weeks post-op.Later, patient was riding a push bike (in the early hours of the morning), and fell off, dislocating his left shoulder joint.Unable to be closed reduced.Surgeon decided on a mua, booked for (b)(6)2025.Joint reduced, under anesthesia, but grossly unstable.Surgeon decided on an open procedure.Tornier flex reversed 0mm tray was removed, along with the tornier reversed insert 39mm/9mm, and a thicker tray (6mm) and (same size) new insert were implanted.On reduction, the joint was still unstable.Surgeon dislocated the joint, removed the new reverse tray / poly insert, and proceeded to explore for further causes of the impingement / instability.More postero-inferior glenoid bone was removed.The (primary) implanted 39mm standard glenosphere was then removed, replaced by a 42mm standard glenosphere.The superior glenoid 30mm screw was found to be loose, and replaced with a 34mm screw.A new 12mm flex reverse tray with a 42mm/9mm retentive insert was then implanted.The joint was reduced, and stable through a full range of motion, except for when in adduction / full external rotation.Surgeon stated that the patient's soft tissue envelop was now "a bit stretched out".The joint capsule was closed, tighter, with this in mind.Multiple tissue specimens were also taken, as a matter of protocol.No other information was provided.